MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INCISOR PLUS 5.5MM EP-1 DSPL BLADE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. INCISOR PLUS 5.5MM EP-1 DSPL BLADE; SAW, POWERED, AND ACCESSORIES
Model Number 7205459
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a knee arthroscopy, metallic microparticles were found inside the joint caused by the incisor plus shaver blade; the particles were aspirated along with the serum.The procedure was successfully completed with no surgical delay using the same device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Per case details, metallic microparticles were found inside the joint caused by the shaver blade.Reportedly, the particles and serum were removed by aspiration with ¿no damaged reported,¿ or patient injury alleged.¿the patient¿s health condition is stable.¿ no relevant supporting clinical information has been provided to assist with a clinical investigation.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time and the patient impact beyond the reported events could not be determined.Should any additional clinical information be provided, this complaint could be re-evaluated.There was no relationship found between the device and the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.Correction in h6 (health effect - impact code).
 
Additional Manufacturer Narrative
H10: internal complaint reference:(b)(4).H2: additional information in b5 & b7.Correction in h6 (health effect - impact code).
 
Event or Problem Description
It was reported that during a knee arthroscopy, metallic microparticles were found inside the joint caused by the incisor plus shaver blade; the particles were aspirated along with the serum.The procedure was successfully completed with no surgical delay using the same device.No further complications were reported.Patient status is stable.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).The reported device was received for evaluation.There was a relationship found between the device and the reported event.A visual evaluation of the device showed that it was not returned in the original packaging.The color schematics match the print.The teeth on both the inner and outer blades appear sharp and aligned.Removal of the inner blade showed three bands around the circumference of the shaft.Each band had grooves worn into them.There is at least one band on the inside circumference of the outer blade, just below the blade window.No particles fell out when the two sections were separated.A functional evaluation of the device showed that there was no drag or resistance felt when turning the blade manually.There were no particles when the device was run on a control system.The device functioned as intended in all modes.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.No relevant supporting clinical information has been provided to assist with a clinical investigation.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time and the patient impact beyond the reported events could not be determined.Should any additional clinical information be provided, this complaint could be re-evaluated.The complaint was confirmed and the root cause was associated with component failure.Factor that may have contributed to the reported event is insufficient irrigation during use.No containment or corrective actions are recommended at this time.

Brand Name
INCISOR PLUS 5.5MM EP-1 DSPL BLADE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15108884
Report Number1219602-2022-01059
Device Sequence Number5255252
Product Code HAB
UDI-Device Identifier03596010252234
UDI-Public03596010252234
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2026
Device Model Number7205459
Device Catalogue Number7205459
Device Lot Number50925584
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2022
Supplement Date Received by Manufacturer08/25/2022
08/30/2022
12/29/2022
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date08/26/2022
09/02/2022
12/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR
Patient SexMale